Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 30, 2004, 6:11 PM CDT for Webster Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 6:11 PM CDT (23:11 UTC)
- Expired
- Apr 30, 2004, 7:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 49 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
890 WUUS54 KSHV 302311 SVRSHV LAC119-010015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 611 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER PARISH IN NORTHWEST LOUISIANA * UNTIL 715 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTH OF SIBLEY... OR ABOUT 12 MILES SOUTH OF MINDEN...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEFLIN BY 615 PM CDT SIBLEY BY 620 PM CDT MINDEN BY 635 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WEBSTER PARISH IN NORTHWEST LOUISIANA UNTIL 715 PM CDT. LAT...LON 3242 9341 3241 9324 3284 9324 3283 9342 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:00 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 30, 3:00 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI APR 30 2004 .DISCUSSION... WEAK SHORTWAVE TRACKING ACROSS LOUISIANA THIS AFTERNOON...IS STILL FIRING OFF SOME CONVECTION ACROSS NORTH CENTRAL LOUISIANA...WITH VERY ISOLATED SHOWERS ACROSS THE REST OF THE AREA...AS CLOUD COVER HAS KEPT TEMPERATURES DOWN JUST ENOUGH TO KEEP FROM BREAKING THE WEAK CAP. THIS ACTIVITY IS EXPECTED TO GRADUALLY DIMINISH DURING THE EVENING...WITH ATTENTION SHIFTING WESTWARD TO THE CLOSED LOW ACROSS NORTHERN NEW MEXICO AND THE COLD FRONT STRETCHING THIS AFTERNOON...FROM NEAR ABILENE TEXAS...THROUGH WICHITA FALLS TEXAS TO TULSA OKLAHOMA...INTO CENTRAL MISSOURI. THE CLOSED LOW ACROSS NEW MEXICO WILL WEAKEN AND EJECT INTO PLAINS TONIGHT AND SATURDAY...AS A NORTHERN STREAM TROUGH DIGS INTO THE NORTHERN PART OF THE COUNTRY. THIS WILL RESULT IN THE COLD FRONT PUSHING INTO THE FAR NORTHWEST SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT AND BEING NEAR OR JUST NORTHWEST OF THE INTERSTATE 30 CORRIDOR BY AROUND 12Z. THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE COLD FRONT AND PUSH SOUTHEAST. THIS LINE OF THUNDERSTORMS COULD BE WEAKENING BY THE TIME IT REACHES SOUTHEAST OKLAHOMA...AND ADJACENT AREAS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...BUT WITH STRONG LIFT FROM THE TROUGH...AN UNSTABLE ATMOSPHERE...AND A 40 KT LOW LEVEL JET...WILL MENTION THE POSSIBILITY OF SEVERE STORMS ACROSS THE NORTHWEST THIRD OF THE AREA...INCLUDING THE TYR AND TXK ZONE GROUPINGS. IN ADDITION...THE SLOW MOVEMENT OF THE FRONT...AND PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 1.75 INCHES...COULD ALLOW FOR SOME HEAVY RAINFALL OVERNIGHT...AS STORMS COULD TRAIN OVER THE SAME AREA. THUS WILL MENTION HEAVY RAINFALL ACROSS THE NORTHWEST THIRD. A WET DAY IS IN STORE FOR MOST OF THE AREA ON SATURDAY...AS A COLD FRONT AND THE RIGHT REAR OF THE JET COMBINE. WILL MENTION HEAVY RAIN...BUT WILL LEAVE OUT SEVERE FOR NOW...AS MORNINGS CONVECTION AND ASSOCIATED CLOUD COVER WILL BE A BIG DETERMINING FACTOR IN WHERE THE SEVERE WEATHER COULD BE. ALSO...CONSIDERED ISSUING A FLOOD WATCH...BUT WILL HOLD OFF FOR NOW...AS FLASH FLOOD GUIDANCE ACROSS THE NORTHWEST IS AROUND 2 INCHES IN ONE HOUR...WITH LOWER AMOUNTS FARTHER SOUTHEAST. LATER SHIFTS WILL HAVE A BETTER HANDLE ON THIS AS THIS WEATHER SITUATION ACTUALLY UNFOLDS. WILL KEEP POPS GOING SATURDAY EVENING...BUT MOST OF THE ACTIVITY WILL EXIT BY AROUND MIDNIGHT. ALSO HAVE SOME SLIGHT POPS ACROSS THE AREA SUNDAY MORNING...AS MEAN RH IS STILL HIGH...AND THE TROUGH/SHEAR AXIS IS STILL MOVING OVER THE AREA. AFTER SUNDAY...EXPECT DRY CONDITIONS AND A WARMING TREND. && .PRELIMINARY POINT TEMPS/POPS... SHV 67 73 54 71 / 50 80 50 20 MLU 66 78 55 68 / 40 80 60 30 TXK 63 70 50 71 / 70 80 30 10 TYR 65 70 52 72 / 70 80 40 20 LFK 68 75 54 72 / 40 80 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 30, 12:00 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE REGION. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE OVER THE SAME AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT ELSEWHERE. 22
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:39 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 36 min |
| Apr 30, 4:22 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 53 min |
| Apr 30, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 38 min |
| Apr 30, 5:27 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 63 min |
| Apr 30, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 46 min |
| Apr 30, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 59 min |
| Apr 30, 6:23 PM CDT | Flash Flood Warning | SHV | Sabine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.